Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

12 year old asthmatic kid having raised reddish non-itchy spots on the knees and arms. Not responding to cephalexin

My son is 12 years old, has only ever had a history of asthma when he was younger. Recently, after getting sick, these raised, red, non-itchy dots appeared all over his arms and knees. They ve spread and gotten worse. Been to the doctor, and he gave us Cephalexin but it didn t help. Any suggestions? We re starting to get quite concerned.
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response

Infection-related skin manifestations can present in this way, and sometimes they take on a Christmas tree like distribution at the back. This is secondary to a viral infection and is called pityriasis rosea.
This is a self limiting condition and antibiotics are not required.

If the lesions are itchy, then antihistamines will help.
You can apply calamine lotion on the areas.
If the areas do not appear bruised and he has no fever, then it is not something to worry about.

Best Wishes.
Answered: Tue, 2 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor